Alert archive / Hawaii / Small Craft Advisories in 2011

Small Craft Advisory 7, NWS Honolulu, HI

January 15, 2011

NWS Honolulu, HI issued this small craft advisory at Jan 15, 2011, 3:30 AM HST. It took effect at Jan 15, 2011, 6:00 PM HST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 3:30 AM HST (13:30 UTC)
In effect from
Jan 15, 2011, 6:00 PM HST
Expired
Jan 18, 2011, 3:02 PM HST
In force
69 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WHHW70 PHFO 151330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT JAN 15 2011


PHZ110>115-160130-
/O.NEW.PHFO.SC.Y.0007.110116T0400Z-110116T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
330 AM HST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
SUNDAY. 

* SEAS...BEGINNING EARLY THIS EVENING...ROUGH COMBINED SEAS 8 TO
  18 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER
  MIDNIGHT.

* THIS ADVISORY WILL LIKELY BE EXTENDED AND EXPANDED LATER TODAY AS
  HIGH COMBINED SEAS SPREAD EASTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
POWELL
12 follow-up statements
321 
WHHW70 PHFO 152002
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1002 AM HST SAT JAN 15 2011

...VERY LARGE WEST SWELL TO BUILD ACROSS HAWAIIAN WATERS TONIGHT
AND SUNDAY...

...FRESH TO STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT MOVING
OVER THE AREA FROM THE NORTHWEST SUNDAY AFTERNOON AND NIGHT...

PHZ116>118-120>124-160815-
/O.EXB.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
1002 AM HST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY. 

* SEAS...A LARGE WEST SWELL WILL BUILD LATE TONIGHT AND RISE TO 10
  TO 15 FT SUNDAY AND SUNDAY NIGHT.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A
  FRONT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>115-160815-
/O.EXT.PHFO.SC.Y.0007.110116T0400Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
1002 AM HST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM HST MONDAY. 

* SEAS...A LARGE WEST SWELL WILL BUILD TONIGHT AND RISE TO 12 TO
  18 FT SUNDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A
  FRONT SUNDAY AFTERNOON AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
WROE
917 
WHHW70 PHFO 160131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST SAT JAN 15 2011

...VERY LARGE WEST SWELL TO BUILD ACROSS HAWAIIAN WATERS TONIGHT
AND SUNDAY...

...FRESH TO LOCALLY STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT
MOVING OVER THE AREA FROM THE NORTHWEST SUNDAY AFTERNOON AND
NIGHT...

PHZ110>115-161345-
/O.CON.PHFO.SC.Y.0007.110116T0400Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
331 PM HST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM HST MONDAY. 

* SEAS...A LARGE WEST SWELL WILL BUILD TO 12 TO 18 FT TONIGHT AND
  CONTINUE THROUGH MONDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A
  FRONT SUNDAY AFTERNOON AND EVENING THEN RAPIDLY DECLINE LATE
  SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116>118-120>124-161345-
/O.CON.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
331 PM HST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 PM
HST MONDAY. 

* SEAS...A LARGE WEST SWELL WILL BUILD LATE TONIGHT...RISE TO 12
  TO 15 FT SUNDAY AND SUNDAY NIGHT...THEN CONTINUE THROUGH MONDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY OVER MAUI COUNTY
  WATERS ALONG AND BEHIND A FRONT SUNDAY NIGHT THEN DECLINE
  RAPIDLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
WROE
953 
WHHW70 PHFO 161334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST SUN JAN 16 2011

...VERY LARGE WEST SWELL BUILDING TODAY...

...FRESH TO LOCALLY STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT
MOVING OVER THE AREA FROM THE NORTHWEST THIS AFTERNOON AND TONIGHT...

PHZ110>115-170145-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
334 AM HST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SEAS...A LARGE WEST SWELL WILL BUILD TO 12 TO 18 FT TODAY AND
  CONTINUE THROUGH MONDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND 
  A FRONT SUNDAY AFTERNOON AND EVENING THEN RAPIDLY DECLINE LATE 
  SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116>118-120>124-170145-
/O.CON.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 AM HST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM HST MONDAY...

* SEAS...A LARGE WEST SWELL WILL RISE TO 12 TO 15 FT TODAY AND
  TONIGHT...THEN CONTINUE THROUGH MONDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY OVER MAUI COUNTY 
  WATERS ALONG AND BEHIND A FRONT SUNDAY NIGHT THEN DECLINE 
  RAPIDLY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
110 
WHHW70 PHFO 161815
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
815 AM HST SUN JAN 16 2011

...LARGE WEST-NORTHWEST SWELL ALL WATERS AND A BRIEF PERIOD OF
INCREASED NORTHWEST WINDS KAUAI AND OAHU WATERS THIS AFTERNOON AND
TONIGHT...

PHZ110>118-120>124-170615-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
815 AM HST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL
  HEIGHTS OF 12 TO 15 FT THROUGH TONIGHT...GRADUALLY DIMINISHING
  MONDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE...AND BRIEFLY BECOME
  STRONG AND GUSTY OVER KAUAI AND OAHU WATERS...AS A FRONT PASSES
  THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
599 
WHHW70 PHFO 170146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST SUN JAN 16 2011

...LARGE WEST-NORTHWEST SWELL ALL WATERS AND A BRIEF PERIOD OF
STRONG AND GUSTY NORTHWEST WINDS KAUAI AND OAHU WATERS TONIGHT...

PHZ110>118-120>124-171400-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
346 PM HST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN 
  SWELL HEIGHTS OF 12 TO 15 FT THROUGH TONIGHT...GRADUALLY 
  DIMINISHING MONDAY. 

* WINDS...NORTHWEST WINDS WILL INCREASE...AND BRIEFLY BECOME
  STRONG AND GUSTY OVER KAUAI AND OAHU WATERS...AS A FRONT 
  PASSES THIS EVENING AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
676 
WHHW70 PHFO 171330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON JAN 17 2011

...LARGE WEST-NORTHWEST SWELL ALL WATERS...

PHZ110>118-120>124-180130-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL
  HEIGHTS OF 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
285 
WHHW70 PHFO 171334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST MON JAN 17 2011

...LARGE WEST-NORTHWEST SWELL ALL WATERS...

PHZ110>118-120>124-180145-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 AM HST MON JAN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY.

* SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN 
  SWELL HEIGHTS OF 10 TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
253 
WHHW70 PHFO 171931
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
931 AM HST MON JAN 17 2011

...LARGE WEST-NORTHWEST SWELL LINGERING ACROSS ALL WATERS...

PHZ110>118-120>124-180745-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
931 AM HST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN 
  SWELL HEIGHTS OF 10 TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
292 
WHHW70 PHFO 180131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST MON JAN 17 2011

...LARGE WEST-NORTHWEST SWELL LINGERING ACROSS ALL WATERS...

PHZ110>118-120>124-181345-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
331 PM HST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST
  SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION IF
VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS IMPROVE.

&&

$$
350 
WHHW70 PHFO 181330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE JAN 18 2011

...LARGE WEST-NORTHWEST SWELL PERSISTS ACROSS ALL WATERS...

PHZ110>118-120>124-182200-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-110118T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST TUE JAN 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST 
  SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION
IF VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS
IMPROVE.

&&

$$
207 
WHHW70 PHFO 181951
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
951 AM HST TUE JAN 18 2011


PHZ110>118-120>124-190400-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-110119T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
951 AM HST TUE JAN 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* COMBINED SEAS NEAR 10 FEET ARE EXPECTED THROUGH THIS AFTERNOON

* SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST
  SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION
IF VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS
IMPROVE.

&&

$$
370 
WHHW70 PHFO 190102
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
302 PM HST TUE JAN 18 2011


PHZ110>118-120>124-190215-
/O.CAN.PHFO.SC.Y.0007.000000T0000Z-110119T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
302 PM HST TUE JAN 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY THRESHOLD
AND THE ADVISORY IS CANCELLED.

$$
POWELL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 9:15 PM HST, 6 hours 15 minutes earlier.

Area forecast discussion, Jan 14, 9:15 PM HST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE HONOLULU HI
915 PM HST FRI JAN 14 2011

.SYNOPSIS...
EXPECT IMPROVING WEATHER TONIGHT AND SATURDAY...WITH SOME CLOUDS AND
ISOLATED SHOWERS POSSIBLE MAINLY OVER THE INTERIOR OF THE ISLANDS
SATURDAY AFTERNOON. ANOTHER COLD FRONT...WHICH IS EXPECTED TO PUSH
DOWN THE STATE FROM SUNDAY INTO MONDAY...WILL PRODUCE NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS. A VERY LARGE SWELL FROM A
WESTERLY DIRECTION WILL ARRIVE IN THE ISLANDS SATURDAY NIGHT CAUSING
BUILDING SURF...ESPECIALLY ACROSS WEST FACING SHORES OF ALL ISLANDS
SUNDAY.

&&

.DISCUSSION...
A NORTHEAST TO SOUTHWEST ORIENTED SURFACE RIDGE IS BUILDING ACROSS
THE HAWAIIAN ISLANDS THIS EVENING. EVIDENCE FOR THIS IS THE PRESSURE
RISES OF UP TO 4 MILLIBARS DURING THE PAST 24 HOURS AT SOME
OBSERVING STATIONS IN THE ISLANDS. ALOFT...WATER VAPOR IMAGERY
INDICATES MIDDLE AND UPPER LEVEL RIDGING IS ALSO BECOMING BETTER
ESTABLISHED ACROSS THE REGION. THESE FEATURES AT THE SURFACE AND
ALOFT ARE CONTRIBUTING TO THE INCREASING STABILITY OF THE ATMOSPHERE
OVER THE STATE. THESE STABLE CONDITIONS ARE LEADING TO A TRANQUIL
WEATHER PATTERN...AND MAINLY LIGHT AND VARIABLE WINDS.

ELSEWHERE...A RATHER STRONG SURFACE COLD IS LOCATED ABOUT 450 MILES
NORTHWEST OF KAUAI. THIS FEATURE...WHICH IS MOVING TOWARD THE EAST
SOUTHEAST AT ABOUT 15 MPH...IS EXPECTED TO REACH KAUAI BY LATE
SUNDAY MORNING...BEFORE IT PUSHES DOWN ACROSS THE WESTERN AND
CENTRAL PARTS OF STATE THROUGH MONDAY MORNING. EXPECT SHOWERS AND
ISOLATED THUNDERSTORMS WITH AS THIS FRONT APPROACHES. AFTER THE
PASSAGE OF THIS FRONTAL BOUNDARY...EXPECT A STRONG SURGE OF
NORTHWESTERLY WINDS...ESPECIALLY OVER THE WESTERN...AND POSSIBLY THE
CENTRAL...HAWAIIAN ISLANDS.

THE FRONT MAY STALL NEAR THE BIG ISLAND...LEAVING A REMNANT
BOUNDARY...ALONG WITH ITS MOISTURE. FORECAST MODELS INDICATE AN
UPPER LEVEL LOW MAY APPROACH THE REGION FROM THE NORTH. THEREFORE...
SLIGHTLY WETTER CONDITIONS MAY LINGER OVER THE EASTERN PORTION OF
THE STATE. THERE IS STILL HIGH UNCERTAINTY IN MONDAY TO TUESDAY
FORECAST...SO EXPECT ADDITIONAL ADJUSTMENTS. FROM WEDNESDAY THROUGH
THE REMAINDER OF THE FORECAST PERIOD...HIGH PRESSURE IS STILL
EXPECTED TO BECOME DOMINANT OVER THE NORTHEASTERN PACIFIC. THIS
SCENARIO WILL LIKELY RESULT IN  PERIODS OF EASTERLY FLOW ACROSS MOST
OF THE STATE...WITH BRIEF PERIODS OF LIGHTER WINDS AND INCREASED
MOISTURE.

&&

.MARINE...
A POWERFUL RELATIVELY LOW-LATITUDE STORM SYSTEM HAVING A CAPTURED
FETCH WITH WINDS IN EXCESS OF HURRICANE FORCE GENERATED A VERY LARGE
SWELL. THE SWELL DIRECTION WILL BE FROM A NEARLY DUE WEST AZIMUTH
OWING TO THE FACT THE STRONG WINDS WERE SPREAD HUNDREDS OF MILES
SOUTH OF THE LOW CENTER...WHICH WAS TRAVELING EASTWARD JUST NORTH OF
LATITUDE 30N. THIS WEST SWELL WILL INITIALLY ARRIVE ALONG THE
BEACHES OF KAUAI AND NIIHAU LATE SATURDAY...BEFORE SPREADING RAPIDLY
DOWN THE REMAINDER OF THE STATE SATURDAY NIGHT.

THE SWELL WILL LIKELY PRODUCE SURF ABOVE THE HIGH SURF WARNING
THRESHOLDS ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI.
DUE TO THE WESTERLY DIRECTION OF THIS SWELL...SOME OF ITS ENERGY
WILL BE PARTIALLY BLOCKED BY KAUAI AND NIIHAU BEFORE IT REACHES THE
SMALLER HAWAIIAN ISLANDS. IT IS STILL EXPECTED TO BE LARGE ENOUGH TO
PRODUCE WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF
OAHU. HOWEVER...THE LARGE WEST SWELL WILL ARRIVE UNIMPEDED ALONG THE
LEEWARD BIG ISLAND SHORELINE STARTING EARLY SUNDAY MORNING.
THEREFORE...THE SURF HEIGHTS ALONG THE KONA AND KOHALA COASTS OF THE
BIG ISLAND MAY POTENTIALLY REACH 10 TO 20 FEET...WHICH COULD CAUSE
LOCALLY SEVERE COASTAL INUNDATION IN SOME VULNERABLE LOW-LYING
AREAS...ESPECIALLY DURING HIGH TIDES...FROM DAWN SUNDAY MORNING
THROUGH MONDAY AFTERNOON.

ELSEWHERE...WE HAVE ISSUED A HIGH SURF ADVISORY FOR NORTH AND WEST
FACING SHORES OF ALL OF THE ISLANDS OF MAUI COUNTY...INCLUDING WEST
FACING SHORES OF MAUI...LANAI AND KAHOOLAWE THAT DO NOT TYPICALLY
HAVE LARGE SURF FROM THIS WESTERLY DIRECTION. THIS IS ESPECIALLY
TRUE FOR THE KIHEI AREA OF MAUI...WHICH IS NORMALLY SHELTERED FROM
TYPICAL WINTER TIME SWELLS.

SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR MANY OF THE
COASTAL WATERS DUE TO THIS SWELL. IN ADDITION TO THE LARGE SEAS DUE
TO THE SWELL...STRONG NORTHWESTERLY WINDS OF AROUND 25 KT ARE
FORECAST TO ACCOMPANY THE PASSAGE OF THE COLD FRONT...ESPECIALLY
OVER THE WESTERN COASTAL WATERS SURROUNDING KAUAI COUNTY AND OAHU.
THESE STRONG WINDS MAY BRIEFLY ADD TO THE WAVE RUN UP IN SOME
COASTAL LOCATIONS...SUCH AS LEEWARD OAHU.

ANOTHER MASSIVE WEST NORTHWEST SWELL IS EXPECTED TO ARRIVE
WEDNESDAY...WHICH COULD POTENTIALLY PRODUCE SURF WITH HEIGHTS OF 30
TO 40 FEET...WITH LARGER SETS POSSIBLE ON OUTER REEFS OF SOME OF THE
ISLANDS. AGAIN...THIS SWELL WILL HAVE A STRONG WESTERLY COMPONENT...
AND MAY IMPACT THE WEST FACING SHORES OF THE BIG ISLAND WITH SURF IN
EXCESS OF 20 FEET POSSIBLE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
...HIGH SURF WARNING FROM 600 PM SATURDAY TO NOON HST MONDAY FOR
NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU...

...HIGH SURF WARNING FROM 600 AM SUNDAY TO 600 PM HST MONDAY FOR
WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF ADVISORY FROM 600 PM SATURDAY TO NOON HST MONDAY FOR
NORTH AND WEST FACING SHORES OF MAUI COUNTY...

&&

HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:39 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai71 hr
Jan 14, 3:39 PM HSTHigh Surf AdvisoryHFOKalawao64 hr

Nearby

Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.